This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hello. I am a 28 y/o male and have been diagnosed with dysthymia and ADHD. I once tried Zoloft and it caused me severe chest pain--not a panic attack but legitimate 9/10 stabbing chest pain. I have also had chest pain and tachycardia with the stimulants (Ritalin, Adderall (adderrall) and Dexedrine), but none as severe as with Zoloft (50 mg and 25 mg doses).
I have seen several cardiologists and they say my heart is 100% fine and I have no symptoms when not on medications. I'm actually quite athletic but simply cannot tolerate these meds.
I am currently trying to tackle the depression before my ADHD and only take Lunesta for sleep. Have you EVER heard of chest pain from ssri's and might you have any further suggestions?
Many ssri's actually have a stimulant effect, and I have heard that often about Zoloft. You might think re tackling the adhd first and see if that change will help enough with the depression that you don't have to take anything.
My advice to anyone about SSRI-antidepressants,
If you do not want to hurt yourself or others, are unable to work or enjoy your life or do simple things such as go out in public or take a shower, or are not diagnosed with clinical depression, DO NOT TAKE ANY SSRI. The FDA has been far too lenient with the pharmaceutical companies due to weak laws passed by politicians taking campaign contributions from special interest pharmaceuticals. This makes it easy for pharmacy representatives to push drugs (and easy for the family doc)that are being prescribed for other conditions for which they haven't been tested. Please make it your last resort behind all other methods of therapy, most importantly, lifestyle changes. These meds haven't been tested for long term use and have been linked to birth defects to unborn children, killing some, also sending many to the ER with crazy side effects. These are very serious medications that should never be prescribed by anyone other than a specialist,(although, I am leary of them also)
Don't take chances with these meds until you've done very much research and investigation. (I took 1 pill of Lexapro (10mg.) and have been unable to work for 3 months!!!!)I have also communicated with 7 others who have had a very similar situation to mine. Don't let the Doctors throw these dangerous medications at you or it may ruin your life. It seems that some or many people may be benefitting from these medications, and I don't claim to know everything abot them. Keep in mind, all the doctors, specialists and pharmacists that I have spoken to, claim to know VERY LITTLE about what these drugs actually do to the brain and nervous system. My point is, once you take these meds, you are on your own. If you have a horrible problem caused by these drugs, you will be alone, noone will want to help you, noone will be able to help you, you will be considered a liability and pushed aside as if your case holds no importance. I am speaking from my experience.I hope this helps at least one person make a better decision and subsequently saves many the grief that I have endured.
Thank you for reading all of this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.